Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 151, NWS Nashville, TN

June 3, 1999Decatur County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 1999, 7:24 PM CDT for Decatur County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 1999, 7:24 PM CDT (00:24 UTC)
Expired
Jun 3, 1999, 8:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Decatur County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 040025 RRA
SVRBNA
TNC005-039-085-135-040100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CDT THU JUN 3 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE
  NORTHERN DECATUR COUNTY IN TENNESSEE
  SOUTHWESTERN HUMPHREYS COUNTY IN TENNESSEE
  NORTHERN PERRY COUNTY IN TENNESSEE

* UNTIL 800 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES WEST OF LOBELVILLE...OR ABOUT 13 MILES
  NORTH OF PARSONS...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF LOBELVILLE AT 805 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE LOBELVILLE

LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM..GO TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NASHVILLE.

LAT...LON 3592 8826 3574 8825 3563 8774 3597 8777

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:05 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 3, 2:05 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT THU JUN 03 1999

CURRENT...SOME SCATTERED CONVECTION SW PORTIONS WITH TEMPS 85-90 AND
LIGHT WINDS.

FORECAST...IT/S GETTING TO BE THAT TIME OF YEAR WHEN WEAK FEATURES
IN ATMOSPHERE CAN MAKE OR BREAK A FORECAST.  JUICY AIRMASS AND
PROBABLE LEFTOVER SFC BOUNDARIES KICKED OFF ACTIVITY TODAY...AND
NEXT FEW DAYS WILL BE A HEADACHE FOR MORE OF SAME...WEAK IMPULSES IN
UPPER FLOW AIDING AND ABETTING SFC INSTABILITY AND OUTFLOW
BOUNDARIES.  IMPULSES WILL BE RIDING OVER H5 RIDGE W/ TIMING FOR US
BEST TONITE.  BUT...OF COURSE...MODELS (INCREASINGLY OVER LAST RUN)
INSIST ON GREATEST PCPN DURING DAY FRI.  WILL OPT FOR 20-30% POPS
FOR TONITE AND FRI...AND JUST WARM AND MUGGY FRI NITE AND SAT.  ANY
MCS THAT FORMS TO OUR W-NW WILL FOLLOW THICKNESS GRADIENT AND MOVE
TO SE...SO THREAT IS THERE FOR US TONIGHT.  AXIS OF H5 RIDGE STAYS
PUT JUST TO W OF US THRU 48 HOURS SO LITTLE RELIEF IN SIGHT FROM
SUMMER-LIKE WEATHER.

AS FOR TEMPS...GUIDANCE LOOKS FINE TO ME...PRETTY MUCH PERSISTENCE.

BNA  BB  069/089 069/091 231
CSV  BB  062/084 063/085 231

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:24 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry36 min
Jun 4, 12:56 PM CDTSevere Thunderstorm WarningOHXLincoln34 min
Jun 4, 1:56 PM CDTSevere Thunderstorm WarningOHXFranklin34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.